Colorado, 2006

Hail in Colorado, June 25, 2006

June 25, 2006 · NWS BOU · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 2:40 AM MST, 9 hours 44 minutes earlier.

Area forecast discussion, Jun 25, 2:40 AM MST, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 AM MDT SUN JUN 25 2006

.SHORT TERM DISCUSSION...UPPER RIDGE HAS SHIFTED WESTWARD LEAVING
LIGHT NLY FLOW OVER OUR AREA. NOT MUCH TO FOCUS ON TODAY AS
SHORTWAVE DROPPING ACROSS THE NORTHERN PLAINS LOOKS TO HAVE MINIMAL
IMPACT. PREFER NAM HANDLING OF THIS WITH LIGHTER WINDS...THERE IS
ALMOST NO SURFACE REFLECTION OF THIS FEATURE AT PRESENT. THE NORTH
TO NORTHEAST WINDS WILL BRING IN DRIER AIR...WHICH MAY PREVENT
THUNDERSTORMS ON THE PLAINS TODAY. IT STILL SHOULD WARM UP ENOUGH
FOR STORMS TO FORM ALONG THE FOOTHILLS AND MOVE SOUTHWARD. COULD BE
FAIRLY RAINY IN THE FOOTHILLS DUE TO THE STORM MOTIONS...BUT
AVAILABLE MOISTURE AND INSTABILITY ARE BOTH FAIRLY TAME SO FLASH
FLOODING THREAT SEEMS LOW...PERHAPS SOME AREAS COULD GET AN INCH OR
TWO FROM TRAINING. A BIT MORE MOISTURE HAS SLIPPED OVER THE FRONT
RANGE FROM LAST NIGHTS CONVECTION AND A WEAK EASTERLY FLOW. THIS
WILL MOSTLY MIX OUT BUT THE LOW POPS WE SHOW SLIPPING A BIT FURTHER
WEST SEEM APPROPRIATE. SO...TRIMMED BACK POPS/CLOUD COVER ON THE
PLAINS A LITTLE...AND LOWERED TEMPERATURES A BIT ACROSS THE BOARD
TONIGHT WITH DRIER AIR AND EARLIER CLEARING EXPECTED.

.LONG TERM DISCUSSION...MODELS SIMILAR IN KEEPING UPPER LEVEL RIDGE
OVER THE WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO THROUGH
THE PERIOD. THIS WILL ALLOW FOR A COUPLE OF SURGES TO SLIDE ACROSS
THE EASTERN PLAINS WITH EASTERLY FLOW PREVAILING. THUS...MAIN FOCUS
FOR CONVECTION SHOULD OCCUR ALONG FOOTHILLS AND ADJACENT PLAINS WITH
LESS FURTHER EAST. FIRST SURGE STILL EXPECTED SOMETIME TUESDAY
AFTERNOON...WITH THE SECOND SURGE EARLY THURSDAY. LATEST GFS QG
VERTICAL VELOCITY PROGS STILL HINT AT A SHORTWAVE MOVING ACROSS THE
AREA EARLY THURSDAY...WHICH COULD AID IN ENHANCING THE SURGE.
CURRENT GRIDS SEEM TO SHOW THIS TREND...WITH ONLY MINOR CHANGES
NEEDED. FORECAST SOUNDINGS INDICATE MEAGER CAPES...GENERALLY AROUND
1000 J/KG. THUS...SEVERE THREAT LOOKS MINIMAL. ACROSS MOUNTAINS...
MODELS BEGINNING TO SHOW MOISTURE INCREASE FROM THE SOUTH BY
AFTERNOON TUESDAY...WHICH CONTINUES THROUGH THE PERIOD. THIS COULD
LEAD TO A BETTER CHANCE FOR RAINFALL BY MID WEEK. GRIDS SHOW THIS
TREND AS WELL...SEE NO REASON TO ALTER. OVERALL...ONLY MINOR CHANGES
NEED TO CURRENT GRIDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CMG/D-L
Hazardous weather outlook, Jun 25, 10:00 AM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT SUN JUN 25 2006

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND
EVENING HOURS TODAY...MAINLY ALONG THE EAST SLOPES OF THE FRONT
RANGE. SLIGHTLY COOLER AND DRIER AIR WILL LIMIT THE EASTWARD EXTENT
OF TODAYS ACTIVITY. STORMS WILL TEND TO DEVELOP OVER THE FRONT RANGE
FOOTHILLS AND DRIFT SOUTHWARD. THIS COULD LEAD TO LOCALLY HEAVY
RAINFALL ALONG THE FOOTHILLS. THE AMOUNT OF MOISTURE AVAILABLE AND
THE INSTABILITY IS LIMITED...SO THE THREAT OF FLASH FLOODING IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY.  AT THIS TIME...THE THREAT OF SEVERE
WEATHER IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 117 km away, was scanning. The volume nearest the first event began at 19:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Park

When
June 25, 12:24 PM MST
Where
Park County, 8 mi WNW of Lake George
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.033, -105.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516993.